MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that following a cryoablation procedure, phrenic nerve palsy (pnp) was confirmed and had not resolved prior to the patient leaving the cath lab.The case was completed with cryo.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received revealed that the patient's phrenic nerve palsy (pnp) did recover.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: clinical data files were received and reviewed.The files showed at least eight injections were performed with the returned catheter without any issues or system notices on the date of event.The catheter was returned and analyzed.Visual inspection of the device showed it was intact with no apparent issues.Smart chip verification indicated the catheter was used for eight injections.The catheter passed the performance test and electrical integrity as per specification; impedance was also within specification.Inflations were sustained for more than 2 minutes.Dissection / pressure testings did not show any leaks along the vacuum line that might have caused the deflation issue.The reported issue has not been confirmed through testing.The catheter passed the returned product inspection as per specification.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6380124
Report Number3002648230-2017-00107
Device Sequence Number1056465
Product Code OAE
UDI-Device Identifier00643169345614
UDI-Public00643169345614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number74531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
04/12/2017
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date03/21/2017
05/10/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR